Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Zispin / mirtazapine posts about Zispin / mirtazapine
Reply
 
Thread Tools Display Modes
  #1  
Old 29-12-09, 11:21
mikem mikem is offline
 
Join Date: Oct 2005
Location: , , United Kingdom.
Posts: 16
Withdrawing from Mirtazapine

Hi everyone.

I have been on Mirtazapine for about 3 months (15mg) which is augmented with Escitalopram (20mg). I have suffered with a really bad 'suicidal' depression.
The Mirt has really helped with my sleep - I went for approx. 6 weeks with very little and could hardly function.
I have recently tried to cut down the Mirt. by tapering (shaving off a small section) until it was 7.5mg.
What I hadn't expected was the awful side effects. I have been waking with severe stomach anxiety, crunching chest 'panics' and burning / pins and needles in my arms. In addition I have had bouts of uncontrollable crying.
My guess is that I have tried to come off the Mirt. too quickly and that the tapering process needs to be much longer.
Can anyone relate to this?

Best wishes

Mike
Reply With Quote
  #2  
Old 30-12-09, 01:16
Melancholia77's Avatar
Melancholia77 Melancholia77 is offline
Banned
 
Join Date: Aug 2009
Posts: 3,633
Re: Withdrawing from Mirtazapine

I don't know whether all your symptoms can be blamed on the withdrawal from mirtazapine as I was on it briefly and stopped abruptly. I didn't get any of the symptoms you're getting although I have read of people that had a lot of trouble coming off it. But from what you say, you've come off it very gradually and 7.5mg is not a massive drop.

I'm wondering why you decided to come off it if it was helping so much? Also, if you're feeling so bad, the escitalopram can't be helping much and I think you need to go back to your doctor to talk things over.

Hope you feel better soon.
Reply With Quote
  #3  
Old 05-02-10, 21:46
messianictalmud's Avatar
messianictalmud messianictalmud is offline
Junior Member
 
Join Date: Nov 2009
Posts: 189
Re: Withdrawing from Mirtazapine

Well before Xmas my GP reduced my Mirtazapine down from 30mg to 15mg on the Psyciatrists advice.
Now started CBT with my IAPT worker who has now had me back to my GP to review my antidepressant meds, as I have been more tearful and having rushing thoughts since the Mirtazapine was reduced.
So now my GP has told me to start taking the 30mg as of today then I have to go see her next Friday, in the meantime she says she's going to contact the Psyciatrist and discuss more appropriate medication, I left the GP today saying oh well lets hope the Psyciatrist will agree!
__________________
Toby




I think maybe Mr Spock had the right idea that human emotions have many flaws and are very unpredictable Live Long & Prosper


Diagnosed With Following Under Mental Health

Severe Depression
Generalised Anxiety Disorder
Panic Disorder
Borderline Personality Disorder
Agoraphobia

Physical Health Diagnosis's

Type 2 Diabetes
Blood Clotting Disorder
Lymphoedema
Asthma
Sleep Apnoea
Reply With Quote
  #4  
Old 07-02-10, 02:23
Ed09 Ed09 is offline
 
Join Date: Feb 2010
Posts: 3
Re: Withdrawing from Mirtazapine

To be safe I would scale down any anti-depressant over a month at least, if not longer. Some people do get really bad withdrawal effects. If you consider that it takes a long time for your body to get used to the drug and for the drug to have a beneficial effect, it follows that it may take a long time for your body to adjust to the absence of the drug.

Mirtazapine has a half-life of 20-40 hours, so any tablet is in your body in a meaningful way for that period of time. By dropping the dose quickly and halving it, you really are reducing the amount of the drug in your blood. To lower from 15mg I'd suggest maybe trying to take 15mg on monday night, 7.5mg on Tuesday, 15mg on Wednesday, 7.5mg on Thursday and so on. I'd do that until I was sure I wasn't getting any bad side-effects. Then you could drop down to 7.5, 7.5, 7.5 etc.

I've heard of cases where people had to do that for months to come off Citalopram, but persevered and managed to get off it with no side effects. If you get bad side effects just resume your normal dose and start again with a less severe drop, even if it means shaving a 15mg tablet into quarters.
Reply With Quote
Reply

Tags
mirtazapine, withdrawing


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
withdrawing from sertaline pammy1944 Sertraline / Zoloft / Lustral 2 14-01-10 19:21
Are you withdrawing from Seroxat? Rosali Pen Pals 0 20-09-09 21:13
palps while withdrawing pammy1944 Palpitations, Ectopics, Missed beats 2 23-08-09 11:57
New here-withdrawing frm citalopram Pingu Introduce Yourself 10 22-04-08 19:44
Need help withdrawing!!!! otis Natural Remedies 2 29-09-06 01:29


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.